Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Some questions concerning alternative rings


Author: M. F. Smiley
Journal: Bull. Amer. Math. Soc. 57 (1951), 36-43
DOI: https://doi.org/10.1090/S0002-9904-1951-09437-9
MathSciNet review: 0038950
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. A. A. Albert, Quadratic forms permitting composition, Ann. of Math. vol. 43 (1942) pp. 161-177. MR 6140
  • 2. A. A. Albert, Non-associative algebras I: Fundamental concepts and isotopy, Ann. of Math. vol. 43 (1942) pp. 685-708. MR 7747
  • 3. A. A. Albert, The radical of a non-associative algebra, Bull. Amer. Math. Soc. vol. 48 (1942) pp. 891-897. MR 7396
  • 4. A. A. Albert, Quasigroups. I, Trans. Amer. Math. Soc. vol. 54 (1943) pp. 507-519. MR 9962
  • 5. A. A. Albert, Quasigroups. II, Trans. Amer. Math. Soc. vol. 55 (1944) pp. 401-419. MR 10597
  • 6. A. A. Albert, On Jordan algebras of linear transformations, Trans. Amer. Math. Soc. vol. 59 (1946) pp. 524-555. MR 16759
  • 7. A. A. Albert, Absolute valued real algebras, Ann. of Math. vol. 48 (1947) pp. 495-501. MR 20550
  • 8. A. A. Albert, Absolute-valued algebraic algebras, Bull. Amer. Math. Soc. vol. 55 (1949) pp. 763-768. MR 30941
  • 9. A. A. Albert, On right alternative algebras, Ann. of Math. vol. 50 (1949) pp. 318-328. MR 28828
  • 10. E. Artin, The influence of J. H. M. Wedderburn on the development of modern algebra, Bull. Amer. Math. Soc. vol. 56 (1950) pp. 65-72.
  • 11. R. Baer, The homomorphism theorems for loops, Amer. J. Math. vol. 67 (1945) pp. 450-460. MR 12302
  • 12. R. Brauer, On a theorem of H. Cartan, Bull. Amer. Math. Soc. vol. 55 (1949) pp. 619-620. MR 29891
  • 13. B. Brown, An extension of the Jacobson radical, to appear in the Proceedings of the American Mathematical Society. MR 40286
  • 14. B. Brown and N. H. McCoy, Radicals and subdirect sums, Amer. J. Math. vol. 69 (1947) pp. 46-58. MR 19594
  • 15. B. Brown and N. H. McCoy, Some theorems on groups with applications to ring theory, Trans. Amer. Math. Soc. vol. 69 (1950) pp. 302-311. MR 38952
  • 16. R. H. Bruck, Some results in the theory of linear non-associative algebras, Trans. Amer. Math. Soc. vol. 56 (1944) pp. 141-199. MR 11083
  • 17. R. H. Bruck, Contributions to the theory of loops, Trans. Amer. Math. Soc. vol. 60 (1946) pp. 245-354. MR 17288
  • 18. H. Cartan, Théorie de Galois pour les corps non commutatifs, Annales Scientifiques de l'École Normale Supérieure (3) vol. 64 (1947) pp. 59-77. MR 23237
  • 19. R. Dubisch and S. Perlis, On the radical of a non-associative algebra, Amer. J. Math. vol. 70 (1948) pp. 540-546. MR 25450
  • 20. A. Forsythe and N. H. McCoy, On the commutativity of certain rings, Bull. Amer. Math. Soc. vol. 52 (1946) pp. 523-526. MR 16093
  • 21. G. N. Garrison, Quasigroups, Ann. of Math. vol. 41 (1940) pp. 474-487. MR 2150
  • 22. M. Hall, Projective planes, Trans. Amer. Math. Soc. vol. 54 (1943) pp. 229-277. MR 8892
  • 23. M. Hall, Correction to "Projective planes," Trans. Amer. Math. Soc. vol. 65 (1949) p. 474. MR 29515
  • 24. L. K. Hua, Some properties of a field, Proc. Nat. Acad. Sci. U. S. A. vol. 35 (1949) pp. 533-537. MR 31471
  • 25. N. Jacobson, Cayley numbers and normal simple Lie algebras of type G, Duke Math. J. vol. 5 (1939) pp. 775-783. MR 598
  • 26. N. Jacobson, Structure theory of simple rings without finiteness assumptions, Trans. Amer. Math. Soc. vol. 57 (1945) pp. 228-245. MR 11680
  • 27. N. Jacobson, The radical and semi-simplicity for arbitrary rings, Amer. J. Math. vol. 67 (1945) pp. 300-320. MR 12271
  • 28. N. Jacobson and O. Taussky, Locally compact rings, Proc. Nat. Acad. Sci. U. S. A. vol. 21 (1931) pp. 106-108.
  • 29. I. Kaplansky, Rings with a polynomial identity, Bull. Amer. Math. Soc. vol. 54 (1948) pp. 575-580. MR 25451
  • 30. I. Kaplansky, Topological rings, Amer. J. Math. vol. 69 (1947) pp. 153-183. MR 19596
  • 31. I. Kaplansky, Topological rings, Bull. Amer. Math. Soc. vol. 54 (1948) pp. 809-826. MR 26643
  • 32. N. H. McCoy, Subdirect sums of rings, Bull. Amer. Math. Soc. vol. 53 (1947) pp. 856-877. MR 21543
  • 33. R. Moufang, Zur Struktur der projectiven Geometrie der Ebene, Math. Ann. vol. 105 (1931) pp. 536-601. MR 1512725
  • 34. R. Moufang, Die Einführung der idealen Elemente in die ebene Geometrie mit Hilfe des Sätzes vom vollständigen Vierseit, Math. Ann. vol. 105 (1931) pp. 759-778. MR 1512741
  • 35. R. Moufang, Die Schnittpunktsätze des projectiven speziellen Fünfecksnetzes in ihrer Abhängigkeit voneinander (Das A-Netz), Math. Ann. vol. 106 (1932) pp. 755-795. MR 1512782
  • 36. R. Moufang, Ein Satz über die Schnittpunktsätze des allgemeinen Fünfecksnetze [Das (A, B)-Netz], Math. Ann. vol. 107 (1932) pp. 124-139.
  • 37. R. Moufang, Die Desarguesschen Sätze vom Rang10, Math. Ann. vol. 108 (1933) pp. 296-310. MR 1512850
  • 38. R. Moufang, Alternativkörper und der Satz vom vollständigen Vierseit (D, Abh. Math. Sem. Hamburgischen Univ. vol. 9 (1933) pp. 207-222.
  • 39. R. Moufang, Zur Struktur von Alternativkörpern, Math. Ann. vol. 110 (1935) pp. 416-430. MR 1512948
  • 40. K. Reidemeister, Grundlagen der Geometrie, Berlin, 1930.
  • 41. R. D. Schafer, Alternative algebras over an arbitrary field, Bull. Amer. Math. Soc. vol. 49 (1943) pp. 549-555. MR 8610
  • 42. R. D. Schafer, The Wedderburn principal theorem for alternative algebras, Bull. Amer. Math. Soc. vol. 55 (1949) pp. 604-614. MR 29895
  • 43. R. D. Schafer, Inner derivations of non-associative algebras, Bull. Amer. Math. Soc. vol. 55 (1949) pp. 769-776. MR 30944
  • 44. I. Segal, The group algebra of a locally compact group, Trans. Amer. Math. Soc. vol. 61 (1947) pp. 69-105. MR 19617
  • 45. M. F. Smiley, An application of lattice theory to quasigroups, Bull. Amer. Math. Soc. vol. 50 (1944) pp. 782-786. MR 11312
  • 46. M. F. Smiley, Alternative regular rings without nilpotent elements, Bull. Amer. Math. Soc. vol. 53 (1947) pp. 775-778. MR 22211
  • 47. M. F. Smiley, The radical of an alternative ring, Ann. of Math. vol. 49 (1948) pp. 702-709. MR 25449
  • 48. M. F. Smiley, An application of a radical of Brown and McCoy to non-associative rings, Amer. J. Math. vol. 72 (1950) pp. 93-100. MR 32591
  • 49. M. F. Smiley, A remark on a theorem of Marshall Hall, Proceedings of the American Mathematical Society vol. 1 (1950) pp. 342-343. MR 36225
  • 50. M. F. Smiley, Special alternative rings (abstract), Bull. Amer. Math. Soc. vol. 55 (1949) p. 1051.
  • 51. H. Weyl, The classical groups, 2d ed., Princeton, 1946.
  • 52. M. Zorn, Theorie der alternativen Ringe, Abh. Math. Sem. Hamburgischen Univ. vol. 8 (1930) pp. 123-147.
  • 53. M. Zorn, Alternativkörper und quadratische Systeme, Abh. Math. Sem. Hamburgischen Univ. vol. 9 (1933) pp. 395-402.
  • 54. M. Zorn, The automorphisms of Cayley's non-associative algebra, Proc. Nat. Acad. Sci. U. S. A. vol. 21 (1935) pp. 355-358.
  • 55. M. Zorn, Alternative rings and related questions. I: Existence of the radical, Ann. of Math. vol. 42 (1941) pp. 676-686. MR 5098


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1951-09437-9

American Mathematical Society